MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG
Model Number 154006
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that urine would not drain into the tube of the drain bag.The complainant reportedly manipulated the tube and urine started to drain after several minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual inspection noted one dome bag with inlet tubing and sample port connector was received.No obvious defects were noted.No blockages were seen in the inlet tubing or dome of the bag.For further testing, the inlet tubing was injected with a methylene blue and water solution and allowed to pour into the bag to check to see if the solution moved without issue through the inlet tubing and into the dome.The solution easily passed through into the bag without any slows or stoppages.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Unsnap hook.3.Position hanger on bedside rail near the foot of the bed using string or hook.4.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.5.To empty bag:.Open - with thumb on top of device and finger under green lever, lift and rotate counterclockwise.Close - with thumb on green lever and finger on lever support bar, rotate lever clockwise.Note: if specimen is required, see directions for using urine sample port.6.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.7.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for using bard® ez-lok® sampling port: bard® ez-lok® sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory.Directions for draining urine meter: if bag is not positioned correctly, urine may bypass the meter and go directly to the bag.Reposition bag as necessary.The urine meter may be emptied in two ways: a.To empty into the bag, grasp the bottom of the meter and lift up.To provide better meter drainage, lifting again is recommended.B.To empty urine meter into receptacle, twist green portion of drain valve to the left; to close, twist green position of the drain valve to the right.".

Brand Name
BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8577551
Report Number1018233-2019-02302
Device Sequence Number1836683
Product Code KNX
UDI-Device Identifier00801741029615
UDI-Public(01)00801741029615
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2023
Device Model Number154006
Device Catalogue Number154006
Device Lot NumberNGCZ4017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1